Venous Flare Reactions: A Case Report of Reactions Following Etoposide Infusion

Jaya Mini Gill, RN, BSN; Janice Frost, RN, BSN, OCN®; Rachelle Park, RN, BSN, OCN®; Marlon Garzo Saria, PhD, RN, AOCNS®, FAAN
CJON
10.1188/18.CJON.597-599

Description

Venous flare reaction, a localized allergic response associated with the administration of an irritant, is one of the most common chemotherapy infusion–related reactions. Etoposide, a drug commonly used in patients with lung cancer, has been reported to be an irritant with vesicant properties depending on the volume administered. This article presents the case of a patient who has a venous flare reaction immediately following the administration of etoposide for the treatment of diffuse large B-cell lymphoma. Managing such complications is crucial to maintaining patient safety. Proper training and education should be incorporated into nursing practice when identifying, preventing, and managing such reactions.

View Article @ cjon.ons.org

ONS Articles

Dive into a rich source of oncology nursing expertise with ONS articles.

View All Articles